3 doctors weighed in:
Has anyone developed fibromyalgia after being on prednisone for an extended time?
3 doctors weighed in

Dr. Michele Arnold
Physical & Rehabilitation Medicine
1 doctor agrees
In brief: Another diagnosis?
There is no link between fibromyalgia and steroid use or steroid withdrawal.
However, prolonged Prednisone use is associated with a condition called 'steroid myopathy' which can mimic fibromyalgia. I'd recommend seeing a neurologist, physiatrist, or rheumatologist to help sort it out.

In brief: Another diagnosis?
There is no link between fibromyalgia and steroid use or steroid withdrawal.
However, prolonged Prednisone use is associated with a condition called 'steroid myopathy' which can mimic fibromyalgia. I'd recommend seeing a neurologist, physiatrist, or rheumatologist to help sort it out.
Dr. Michele Arnold
Dr. Michele Arnold
Thank
Dr. John Overholt
Internal Medicine - Allergy & Immunology
1 doctor agrees
In brief: Unlikely
When a person stops taking Prednisone after having been on it for a long time, it is not uncommon to feel achy and "flu-ey" for a while.
The body has to ramp up its own cortisol production and it can take some time for the adrenal glands to wake up.

In brief: Unlikely
When a person stops taking Prednisone after having been on it for a long time, it is not uncommon to feel achy and "flu-ey" for a while.
The body has to ramp up its own cortisol production and it can take some time for the adrenal glands to wake up.
Dr. John Overholt
Dr. John Overholt
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
33 years in practice
928K people helped
Continue
107,000 doctors available
Read more answers from doctors